Alert archive / Vermont / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 95, NWS Burlington, VT
NWS Burlington, VT issued this severe thunderstorm warning at Aug 3, 2007, 1:37 PM EDT for Franklin County, Vermont. It was in force for 53 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 3, 2007, 1:37 PM EDT (17:37 UTC)
- Expired
- Aug 3, 2007, 2:30 PM EDT
- In force
- 53 min
- Issued by
- NWS Burlington, VT
- Area
- Counties, with a storm outline in the text
County Franklin County, VT
The radar
The Burlington radar (KCXX), 57 km from the middle of the area, began a volume at 17:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 3, 2:20 PM EDT | HAIL 1.75 | Richford, VT | GOLF BALL SIZE HAIL REPORTED AT RICHFORD COUNTRY CLUB |
| Aug 3, 2:24 PM EDT | HAIL 1.25 | Richford, VT | HALF DOLLAR SIZE HAIL REPORTED AT RICHFORD POST OFFICE |
| Aug 3, 2:34 PM EDT | HAIL 1.25 | Richford, VT | HALF DOLLAR SIZE HAIL REPORTED AT RICHFORD POST OFFICE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 43 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 3, 12:56 PM EDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 5.6 hours before the alert went out and 247 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1978 J/kg
- Mixed-layer CIN
- -102 J/kg
- Mixed-layer LCL
- 1353 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KBTV 031736 SVRBTV VTC011-031830- /O.NEW.KBTV.SV.W.0095.070803T1737Z-070803T1830Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BURLINGTON VT 137 PM EDT FRI AUG 3 2007 THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... FRANKLIN COUNTY IN NORTHWEST VERMONT * UNTIL 230 PM EDT. * AT 130 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR HIGHGATE SPRINGS...AND MOVING EAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... HIGHGATE FALLS AROUND 145 PM EDT. FRANKLIN AND 7 MILES NORTH OF SHELDON AROUND 205 PM EDT. LAKE CARMI STATE PARK AROUND 215 PM EDT. ENOSBURG FALLS AROUND 225 PM EDT. RICHFORD AND 9 MILES NORTHWEST OF MONTGOMERY AROUND 230 PM EDT. THIS IS A DANGEROUS STORM. PREPARE FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 4508 7322 4490 7324 4483 7256 4510 7254 $$ LAHIFF
2 follow-up statements
000 WWUS51 KBTV 031802 SVSBTV SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 202 PM EDT FRI AUG 3 2007 VTC011-031830- /O.CON.KBTV.SV.W.0095.000000T0000Z-070803T1830Z/ FRANKLIN VT- 202 PM EDT FRI AUG 3 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM EDT FOR NORTHERN FRANKLIN COUNTY IN NORTHWEST VERMONT... AT 154 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR FRANKLIN..MOVING EAST AT 20 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... EAST FRANKLIN AND WEST BERKSHIRE AROUND 210 PM EDT. BERKSHIRE AROUND 215 PM EDT. EAST BERKSHIRE AROUND 225 PM EDT. RICHFORD...STEVENS MILLS...EAST RICHFORD AND SOUTH RICHFORD AROUND 230 PM EDT. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 4508 7322 4490 7324 4483 7256 4510 7254 $$ LAHIFF
000 WWUS51 KBTV 031837 SVSBTV SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 237 PM EDT FRI AUG 3 2007 VTC011-031847- /O.EXP.KBTV.SV.W.0095.000000T0000Z-070803T1830Z/ FRANKLIN VT- 237 PM EDT FRI AUG 3 2007 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN FRANKLIN COUNTY IN NORTHWEST VERMONT EXPIRES AT 230 PM EDT... STRONG THUNDERSTORMS WILL PERSIST FOR THE NEXT HOUR ACROSS THE WARNED AREA...THOUGH THE THREAT OF SEVERE WEATHER HAS DIMINISHED. LAT...LON 4508 7322 4490 7324 4483 7256 4510 7254 $$ LAHIFF
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 1:07 PM EDT, 30 minutes earlier.
Area forecast discussion, Aug 3, 1:07 PM EDT, 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BURLINGTON VT 107 PM EDT FRI AUG 3 2007 .SYNOPSIS... THE ATMOSPHERE WILL BECOME INCREASINGLY UNSTABLE TODAY...AND COMBINED WITH AN APPROACHING UPPER LEVEL TROUGH OF LOW PRESSURE...WILL SET THE STAGE FOR SCATTERED THUNDERSTORMS TO DEVELOP MAINLY DURING THE AFTERNOON AND EARLY EVENING HOURS. SOME OF THE STORMS WILL HAVE THE POTENTIAL TO PRODUCE STRONG GUSTY WINDS AND HAIL. COOLER AND DRIER AIR WILL RETURN TO THE NORTH COUNTRY SATURDAY AND SUNDAY AS HIGH PRESSURE BUILDS INTO THE REGION FROM CANADA. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... UPDATED 105 PM FRIDAY QUICK UPDATE TO FCST TO REFLECT ISSUANCE OF SVT TSTM WATCH #560 FOR ENTIRE FA. LATEST ANALYSIS SHOWING RESIDUAL OUTFLOW BNDRYS FROM PRIOR CONVECTION THIS MORNING LIE ACROSS NRN PORTIONS OF VT/NY ATTM. THIS IS PROVIDING FOCUS FOR INITIAL TSRA DEVELOPMENT ACROSS THIS REGION. LAPS ANALYSIS INDICATES CIN HAS VIRTUALLY DISSIPATED ACROSS MUCH OF THE REGION...THUS EXPECT ADDL CONVECTIVE INITIATION...SOME NEARING OR EXCEEDING SVR LIMITS TO CONTINUE OVER THE NEXT FEW HOURS. MINOR UPDATE THIS MORNING TO REFLECT LATEST TRENDS IN SKY COVER...AND TO ADDRESS ISOLATED THUNDER NE VT AND SCT CONVECTION APPROACHING SRN VT. HAVE ALSO BROADENED TEMP RANGES SLIGHTLY ACROSS SRN VT. AS ADDRESSED IN EARLIER SHIFT...LATEST ANALYSIS CONFIRMS IDEA OF SCT ROBUST CONVECTION ACROSS AREA THIS AFTERNOON/EVENING W/PASSG OF WEAK UPPER TROUGH AND ATTENDANT SFC FRONT. STEEP SFC TO MID LVL LAPSE RATES IN EXCESS OF 6.5C/KM WILL ALLOW AMPLE INSTABILITY IN EXCESS OF 2000 J/KG TO DEVELOP ACROSS THE AREA TODAY. DESPITE LACK OF DISCRETE SHORTWAVE FEATURE AND RELATIVELY WEAK 0-6KM SHEAR...FEEL PRESENCE OF SFC BNDRY AND ANY WIND SHIFT/TD DISCONTINUITIES WILL BE MORE THAN SUFFICIENT TO SPARK SCATTERED CONVECTION ACROSS AREA TODAY...SOME OF WHICH MAY APPROACH OR EXCEED SVR THRESHOLDS. INDEED THIS HAS ALREADY HAPPENED THIS MORNING ACROSS FRANKLIN CTY VERMONT ALONG INITIAL PRE-FRONTAL TROUGH BNDRY. AGAIN...PRIOR FCSTS WORDING OF SCATTERED IN TERMS OF CONVECTIVE COVERAGE APPEARS REASONABLE AND NOT ALL AREAS WILL RECEIVE RAINFALL TODAY...ESP CENTRAL/SRN VT WHERE STRONG SUBSIDENCE/CAPPING WILL HOLD SUSTAINED UPDRAFTS AT BAY FOR MUCH OF THE DAY. && .SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY NIGHT/... CANADIAN HIGH PRESSURE TO MOVE DOWN OVER THE AREA LATER TONIGHT AND TAKE HOLD THROUGH SUNDAY. COOLER AND DRIER AIR MASS IS EXPECTED WITH TEMPERATURES GETTING BACK TO SEASONAL NORMALS BOTH DAYS. SHOULD SEE PLENTY OF SUNSHINE BOTH DAYS WITH SOME INCREASE IN CLOUDS TOWARDS SUNDAY NIGHT. THIS IS IN RESPONSE TO A WARM FRONT THAT WILL BE APPROACHING THE AREA LATE SUNDAY NIGHT INTO EARLY MONDAY MORNING. SOME QUESTION AS TO PRECIPITATION CHANCES LATE SUNDAY NIGHT AS UNCERTAINTY IS QUITE HIGH REGARDING TIMING OF WARM FRONT. CURRENT GRIDS INDICATE SLIGHT CHANCE OF SHOWERS AFTER MIDNIGHT AND WILL CONTINUE WITH THIS IDEA. && .LONG TERM /MONDAY THROUGH FRIDAY/... COMPLICATED PATTERN IN EXTENDED WITH NO STRONG SIGNALS EARLY ON...THUS WL HV CHC SHOWERY DAYS LATE MONDAY INTO MONDAY NIGHT AND AGAIN TUESDAY NIGHT THRU WEDNESDAY. EXACT TIMING OF ONSET AND ENDING TIMES OF SUMMERTIME PCPN AND EXTENDED PDS ALWAYS A CHALLENGE. WRMFNT SPRDS CLDS ACRS AREA DURG MONDAY AS WK SFC LO TRACKS NE ACRS SRN CANADA. WL INDC CHC SHWRS LATE MON AND MON NGT. EXPC DRY WEATHER FIRST PART OF TUE...BUT HV INDCD SLGT CHC SHWR...TO BLEND WITH REGIONAL INDICATIONS. FNTL BNDRY STAGNANTS ACRS NRN NEW ENG-CNTRL NY TUE NGT AND WED AS A WEAK LOW PRES SYS MOVES E ALG FNTL BNDRY NR CANADIAN BORDER. WL INTRODUCE CHC/SCT SHWRS/TSTMS LATE TUE INTO MIDDAY WED. IPVG CONDS LATER WED AND WED NGT WITH JUST SLGT CHC SHWR...THEN DRY THURS AS SFC HI PRES BUILDS ACRS NY/PA THURS. && .AVIATION /17Z FRIDAY THROUGH TUESDAY/... SCATTERED CONVECTION WILL MOVE FROM WEST TO EAST ACROSS THE AREA BETWEEN 16Z AND 01Z. ANY OF THE STORMS WILL HAVE THE POTENTIAL TO BE SEVERE...PRODUCING VERY STRONG WINDS AND HAIL. CONDITIONS WILL GENERALLY BE VFR...BUT WILL LOWER INTO THE MVFR/IFR CATEGORIES IN ANY THUNDERSTORMS. AFTER 01Z...VFR CONDITIONS WILL EXIST AS THUNDERSTORMS COME TO AN END AND WINDS WILL GRADUALLY TRANSITION TO THE WEST. HI PRES CNTRL GRTLKS MOVS E ACRS NY SAT AND OFF NEW ENG CST SUN. WRMFNT APRCHS AREA SUN NGT WITH INCRS IN CLDS...WITH CHC SHWRS/TSTMS MONDAY WITH PERIODS OF MVFR IN PCPN. && .BTV WATCHES/WARNINGS/ADVISORIES... VT...NONE. NY...NONE. && SYNOPSIS...EVENSON NEAR TERM...JMG SHORT TERM...EVENSON LONG TERM...SFH AVIATION...EVENSON
Hazardous weather outlook, Aug 3, 1:04 PM EDT, 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BURLINGTON VT 104 PM EDT FRI AUG 3 2007 NYZ026>031-034-035-087-VTZ001>012-016>019-041715- NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE- WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA- WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR- EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND- 104 PM EDT FRI AUG 3 2007 ...SEVERE THUNDERSTORM WATCH 560 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN VERMONT. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. HANSON
In the hours before
Local storm report, Aug 3, 8:09 AM EDT, 5 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
809 AM EDT FRI AUG 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 AM TSTM WND DMG ENOSBURG FALLS 44.91N 72.80W
08/03/2007 FRANKLIN VT POST OFFICE
NO POWER AND TREE BRANCHES DOWN IN THE TOWN.
&&
BROOKETLocal storm report, Aug 3, 8:12 AM EDT, 5 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
812 AM EDT FRI AUG 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 AM TSTM WND DMG BAKERSFIELD 44.78N 72.80W
08/03/2007 FRANKLIN VT POST OFFICE
SEVERAL LARGE TREES DOWN ON WITCH CAT ROAD
&&
BROOKETSpecial weather statement, Aug 3, 8:24 AM EDT, 5 hours 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 824 AM EDT FRI AUG 3 2007 VTZ003-004-031330- ORLEANS-ESSEX- INCLUDING...NEWPORT 825 AM EDT FRI AUG 3 2007 AT 823 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS FROM SOUTH NEWPORT TO DERBY CENTER...MOVING NORTHEAST AT 30 MPH. STRONG THUNDERSTORMS WILL CONTINUE TO MOVE THROUGH NORTHERN ORLEANS AND ESSEX COUNTIES THROUGH 930 AM. THESE THUNDERSTORMS ARE PRODUCING FREQUENT DEADLY LIGHTNING. SEEK SAFE SHELTER INSIDE A BUILDING OR VEHICLE. HANSON
The office that day
Everything else NWS Burlington, VT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 7:24 AM EDT | Severe Thunderstorm Warning | BTV | Franklin | 33 min |
| Aug 3, 2:30 PM EDT | Severe Thunderstorm Warning | BTV | Orleans | 60 min |
| Aug 3, 3:20 PM EDT | Severe Thunderstorm Warning | BTV | Franklin | 55 min |
| Aug 3, 4:20 PM EDT | Severe Thunderstorm Warning | BTV | Orleans | 55 min |
Nearby
Severe Thunderstorm Warnings in Vermont, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.